Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 32, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 4, 2012, 8:57 PM EDT for Putnam County, Westchester County, New York. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2012, 8:57 PM EDT (00:57 UTC)
- Expired
- Jul 4, 2012, 9:30 PM EDT
- In force
- 33 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Putnam County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 99 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1802 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
968
WUUS51 KOKX 050057
SVROKX
NYC079-119-050130-
/O.NEW.KOKX.SV.W.0032.120705T0057Z-120705T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
857 PM EDT WED JUL 4 2012
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
PUTNAM COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 930 PM EDT...
* AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COLD SPRING...AND MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MAHOPAC BY 915 PM...
YORKTOWN HEIGHTS BY 920 PM...
LAT...LON 4129 7359 4123 7380 4138 7396 4140 7395
4144 7398 4149 7393 4150 7384
TIME...MOT...LOC 0058Z 315DEG 25KT 4142 7391
$$
JC1 follow-up statement
933
WWUS51 KOKX 050116
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
916 PM EDT WED JUL 4 2012
NYC079-119-050130-
/O.CON.KOKX.SV.W.0032.000000T0000Z-120705T0130Z/
PUTNAM NY-WESTCHESTER NY-
916 PM EDT WED JUL 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR WESTCHESTER AND PUTNAM COUNTIES...
AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PUTNAM VALLEY...OR NEAR MAHOPAC...MOVING SOUTHEAST AT 30
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
YORKTOWN HEIGHTS BY 925 PM...
GOLDEN'S BRIDGE BY 930 PM...
LAT...LON 4129 7359 4123 7380 4138 7396 4140 7395
4144 7398 4149 7393 4150 7384
TIME...MOT...LOC 0116Z 315DEG 25KT 4133 7379
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 8:07 PM EDT, 50 minutes earlier.
Area forecast discussion, Jul 4, 8:07 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
807 PM EDT WED JUL 4 2012
.SYNOPSIS...
A COLD FRONT WILL SLOWLY APPROACH FROM THE NORTHWEST THIS
EVENING...PRECEDED BY A TROUGH ACROSS THE AREA. THE FRONT WILL
CROSS THE AREA LATE TONIGHT. WEAK HIGH PRESSURE THEN BUILDS IN
THROUGH THURSDAY NIGHT. FAIR WEATHER ON FRIDAY WILL GIVE WAY TO
INCREASING HEAT AND A CHANCE OF THUNDERSTORMS SATURDAY. ADDITIONAL
STORMS MAY FIRE ON SUNDAY BEFORE A COOL FRONT EXITS LATE IN THE
DAY. THE PASSAGE OF THE FRONT WILL RESULT IN SEASONAL WEATHER
THROUGH THE BEGINNING OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SCATTERED THUNDERSTORMS OVER SW CT AND JUST TO THE NW OF ORANGE
COUNTY SHOULD SURVIVE WITH THE GIVEN SBCAPES. WEAK FORCING FROM A
MID LEVEL SHORTWAVE APPARENTLY IS HELPING THESE STORMS TO DEVELOP. AN
UPPER JET STREAK PASSES TO THE NE LATER TONIGHT WITH THE CWA IN
AN UNFAVORABLE QUADRANT FOR DEEP SYNOPTIC LIFT. SCATTERED
THUNDERSTORMS MAINLY FOR THE WESTERN TWO-THIRDS OF THE CWA THIS
EVENING. HIGH CAPE VALUES IN THE HAIL GROWTH REGION WILL SUSTAIN A
CHANCE OF AT LEAST SMALL HAIL WITH SOME OF THESE STORMS ALONG WITH
STRONG WIND GUSTS. SPC HAS INCLUDED THE AREA WITHIN REGION OF
SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THIS EVENING. BY
MIDNIGHT...ATMOSPHERE SHOULD STABILIZE ENOUGH TO GO WITH A DRY
FORECAST OVERNIGHT.
A VERY MUGGY NIGHT IS IN STORE WITH DEW POINTS IN THE MID TO UPPER
60S. THE HEAT ADVISORY WILL REMAIN UP ACROSS NYC METRO AND
PORTIONS OF NE NJ THROUGH 8 PM.
OVERNIGHT LOWS WILL GENERALLY BE IN THE UPPER 60S TO LOWER
70S...WHICH IS SEVERAL DEGREES ABOVE NORMAL.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
HIGH PRESSURE AND NW FLOW WILL SEND A DRIER AIR MASS INTO THE
REGION ON THURSDAY...ALTHOUGH WITH THE OFFSHORE FLOW...HIGH
TEMPERATURES WILL ONLY BE SLIGHTLY COOLER. IN THE CASE OF COASTAL
LOCATIONS...IT ACTUALLY WILL BE SEVERAL DEGREES WARMER THAN WED.
MODELS ARE SLIGHTLY AT ODDS WITH THE MAGNITUDE OF THE CUTOFF LOW
THAT FORMS OFF THE COAST OF THE NOVA SCOTIA THU INTO THU NIGHT.
THE NAM IS A BIT DEEPER...SENDING THE FRONTAL BOUNDARY SOUTH
TOWARD THE MID ATLANTIC STATES. THE GFS IS WEAKER AND FARTHER
NORTH WITH THE BOUNDARY. IN EITHER CASE...SPLITTING THE DIFFERENCE
PRODUCES HIGHS IN THE UPPER 80S TO LOWER 90S. THE AIR MASS WILL
ALSO BE NOTICEABLY DRIER WITH DEW POINTS DROPPING INTO THE UPPER
50S IN THE AFTERNOON. THIS PRODUCES HEAT INDEX VALUES CLOSE TO IF
NOT LOWER THAN THE AMBIENT TEMPERATURE. THUS...THE HEAT ADVISORY
FOR NYC HAS BEEN CANCELLED FOR THU.
A DEEP-LAYERED NW FLOW WILL PROVIDE MAINLY CLEAR SKIES THU AND THU
NIGHT. LOW THU NIGHT WILL RETURN TO NEAR NORMAL LEVELS .
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
DRY NW FLOW ALOFT SO DRY WEATHER FRI. SIGNIFICANT DIFFERENCES IN
MODEL HIGH TEMPS. THE NAM IS THE COLDEST OF THE MAJOR SOLNS.
SUPPRESSION OF HEIGHTS S OF THE MARITIMES SEEMS TO BE THE MAIN
FACTOR. FOR THIS REASON...HAVE SIDED CLOSE TO THE WARMER 00Z ECMWF
AND 12Z GFS DATA DUE TO BETTER GLOBAL MODELING.
NAM CONTINUES AS AN OUTLIER FOR SAT. THE 00Z ECMWF IS HOT WITH RAW
DATA YIELDING HIGHS AROUND 100 NERN NJ. HAVE CONTINUED WITH THE
WARMER GUIDANCE FROM THE ECMWF AND GFS. ALL MODELS BRING CONVECTION
INTO THE CWA IN THE AFTN AND EVE AHEAD OF A COOL FRONT. IF THE
ECMWF/GFS VERIFY...INSTABILITY WILL ALLOW FOR SVR CHANCES.
THE FRONT LAGS BEHIND AND DOESN/T PASS TIL SUN AFTN/EVE. FOR THIS
REASON...HAVE MAINTAINED SLIGHT CHANCES FOR TSTMS AND BOOSTED TEMPS
TOWARDS THE HIGH END GFS ENSEMBLE DATA WITH RESIDUAL LLVL HOT AIR
TRAPPED IN THE REGION.
IT APPEARS THINGS SETTLE DOWN MON AND BEYOND AS THE FRONT REMAINS
STALLED S OF THE CWA. THIS WOULD RESULT IN FAIR WEATHER AND SEASONAL
TEMPS...AND THE FCST FOLLOWS THIS THINKING.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
A WEAK COLD FRONT PASSING THROUGH TONIGHT. HIGH PRESSURE BUILDS
IN THE WAKE OF THE FRONT. VFR CONDITIONS FOR THE PERIOD.
THERE REMAINS THE POSSIBILITY OF ISO TSRA THROUGH THIS EVENING.
HOWEVER...WITH LOW CONFIDENCE ON THE TIMING AND LOCATIONS OF
IMPACT...HAVE REFRAINED FROM MENTIONING IN NYC TERMINALS.
EXPECTATION IS FOR SCATTERED TSRA OVER THE MID-HUDSON VALLEY TO
WEAKEN OVER THE NEXT HOUR OR TWO AS THEY APPRAOCH THE CITY
TERMINALS. THERE IS ONLY A LOW PROBABILITY FOR THESE STORMS TO
ORGANIZE INTO A LINE AS THEY APPROACH THE NYC TERMINALS.
VFR AND GUSTY WNW WINDS EXPECTED TO DEVELOP BY LATE MORNING
THURSDAY AND CONTINUE THROUGH THE AFTERNOON. WINDS ARE EXPECTED TO
GENERALLY BE RIGHT OF 310 TRUE.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMENDMENTS MAY BE NEEDED FOR ANY ISOLATED
TSTORM DEVELOPMENT THIS EVENING.
KLGA FCSTER COMMENTS: AMENDMENTS MAY BE NEEDED FOR ANY ISOLATED
TSTORM DEVELOPMENT THIS EVENING.
KEWR FCSTER COMMENTS: AMENDMENTS MAY BE NEEDED FOR ANY ISOLATED
TSTORM DEVELOPMENT THIS EVENING. WINDS ARE EXPECTED TO BE
GENERALLY BE RIGHT OF 310 TRUE...BUT MAY OCCASIONALLY TOUCH 310
DEGREES THROUGH THE DAY.
KTEB FCSTER COMMENTS: AMENDMENTS MAY BE NEEDED FOR ANY ISOLATED
TSTORM DEVELOPMENT THIS EVENING.
KHPN FCSTER COMMENTS: AMENDMENTS MAY BE NEEDED FOR ANY ISOLATED
TSTORM DEVELOPMENT THIS EVENING.
KISP FCSTER COMMENTS: AMENDMENTS MAY BE NEEDED FOR ANY ISOLATED
TSTORM DEVELOPMENT THIS EVENING.
OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY...
.THU NIGHT-FRI NIGHT...VFR.
.SAT-SUN...SLIGHT CHANCE OF TSTMS WITH MVFR OR LOWER CONDS.
.MON...VFR.
&&
.MARINE...
SUB SCA CONDITIONS EXPECTED THROUGH THE PERIOD WITH A WEAK
PRESSURE GRADIENT IN PLACE. UNDERCUT WAVEWATCH GUIDANCE BY 1 TO 2
FT THE NEXT 36 HOURS BASED ON CURRENT VALUES AT BUOYS AND THOSE
UPSTREAM.
WINDS AND SEAS WILL BE BLW SCA LVLS FRI-TUE. THERE WILL BE A CHANCE
OF TSTMS...SOME OF WHICH COULD BE STRONG TO SVR...SAT AFTN AND NGT.
THERE WILL BE ADDITIONAL CHANCES FOR TSTMS SUN UNTIL THE PASSAGE OF
A COLD FRONT.
&&
.HYDROLOGY...
ANY THUNDERSTORM THROUGH THIS EVENING WOULD BE ABLE TO PRODUCE
LOCALLY HEAVY RAINFALL WITH MINOR NUISANCE FLOODING.
&&
.TIDES/COASTAL FLOODING...
WATER LEVELS ARE FORECAST TO REMAIN JUST BELOW MINOR COASTAL FLOOD
BENCHMARKS AT THE TIME OF HIGH TIDE TONIGHT. THE ASTRONOMICAL HIGH
TIDE WILL BE LOWER BY A COUPLE OF TENTHS OF A FOOT FROM LAST
NIGHT.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...JMC/DW
NEAR TERM...JC/DW
SHORT TERM...DW
LONG TERM...JMC
AVIATION...SEARS
MARINE...JMC/DW
HYDROLOGY...JMC/DW
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jul 4, 8:13 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 813 PM EDT WED JUL 4 2012 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>075-078>081-176>179-060015- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 813 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING. ISOLATED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING GUSTY WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jul 4, 4:25 PM EDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
425 PM EDT WED JUL 4 2012
CTZ009-NYZ070-042100-
NORTHERN WESTCHESTER-SOUTHERN FAIRFIELD-
425 PM EDT WED JUL 4 2012
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND WESTCHESTER
COUNTIES...
AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEDFORD...OR NEAR MOUNT KISCO...AND MOVING
SOUTHEAST AT 20 MPH.
THIS STORM WILL BE...
6 MILES SOUTHWEST OF NEW CANAAN BY 440 PM.
NEAR STAMFORD BY 450 PM.
NEAR DARIEN BY 455 PM.
HAIL UP TO NICKEL SIZE...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED
WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4128 7361 4106 7338 4104 7342 4105 7344
4103 7348 4101 7355 4099 7358 4101 7360
4099 7363 4099 7361 4097 7362 4097 7363
4110 7373 4109 7374 4118 7381
JMCSpecial weather statement, Jul 4, 5:15 PM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
515 PM EDT WED JUL 4 2012
NYZ078-080-177-042200-
NORTHERN NASSAU-NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK-
515 PM EDT WED JUL 4 2012
...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NASSAU AND SUFFOLK
COUNTIES...
AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HUNTINGTON STATION...AND MOVING SOUTHEAST AT
30 MPH.
THIS STORM WILL BE...
NEAR DIX HILLS BY 520 PM.
NEAR DEER PARK BY 530 PM.
NEAR BABYLON BY 535 PM.
5 MILES NORTHEAST OF GILGO STATE PARK BY 540 PM.
NEAR ROBERT MOSES STATE PARK BY 550 PM.
FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM. HAIL UP TO NICKEL SIZE IS ALSO POSSIBLE.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4078 7344 4080 7350 4088 7355 4093 7343
4091 7341 4095 7338 4094 7334 4070 7314
4070 7324 4065 7338 4067 7327 4066 7323
4064 7324 4064 7321 4066 7321 4065 7310
4061 7326 4063 7335 4061 7341
JCLocal storm report, Jul 4, 5:16 PM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
516 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG GREENWICH 41.03N 73.63W
07/04/2012 FAIRFIELD CT LAW ENFORCEMENT
TREES DOWN BLOCKING BOTH LANES OF MERRITT PARKWAY
BETWEEN EXITS 31 AND 32
&&
LNLocal storm report, Jul 4, 5:24 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
524 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND DMG NORTH STAMFORD 41.14N 73.54W
07/04/2012 FAIRFIELD CT LAW ENFORCEMENT
TREES AND WIRES DOWN ON SHIPPAN AVE... SCOFIELDTOWN
ROAD AND ROCKRIMMON ROAD
&&
LNSpecial weather statement, Jul 4, 8:43 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
843 PM EDT WED JUL 4 2012
CTZ005-009-NYZ068-070-050130-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-PUTNAM-SOUTHERN FAIRFIELD-
843 PM EDT WED JUL 4 2012
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD...PUTNAM AND WESTCHESTER
COUNTIES...
AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FISHKILL...OR NEAR BEACON...AND MOVING
SOUTHEAST AT 30 MPH.
THIS STORM WILL BE...
5 MILES SOUTHWEST OF LAKE CARMEL BY 855 PM.
NEAR MAHOPAC BY 900 PM.
NEAR BREWSTER BY 905 PM.
NEAR RIDGEFIELD BY 925 PM.
NEAR GEORGETOWN BY 930 PM.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS UP
TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4119 7313 4115 7317 4116 7320 4111 7326
4112 7330 4110 7334 4107 7335 4106 7338
4105 7345 4144 7398 4149 7393 4152 7370
JCThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:43 PM EDT | Special Weather Statement | OKX | Putnam | 47 min |
| Jul 4, 9:30 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 30 min |
| Jul 4, 10:01 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 29 min |
| Jul 4, 10:04 PM EDT | Special Marine Warning | OKX | 26 min | |
| Jul 4, 10:30 PM EDT | Special Weather Statement | OKX | Nassau | 45 min |
| Jul 4, 10:33 PM EDT | Special Weather Statement | OKX | Suffolk | 27 min |
| Jul 4, 10:38 PM EDT | Special Marine Warning | OKX | 40 min | |
| Jul 4, 11:16 PM EDT | Special Marine Warning | OKX | 59 min | |
| Jul 4, 11:17 PM EDT | Special Weather Statement | OKX | Suffolk | 28 min |
| Jul 5, 4:05 AM EDT | Coastal Flood Statement | OKX | Kings, Nassau, Queens | 12 hr |
| Jul 5, 3:38 PM EDT | Coastal Flood Statement | OKX | Kings, Nassau, Queens | 8 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.